Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

139 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes swelling in the legs and knee?

Answered by
Dr.
Dr. Prasad

General & Family Physician

Practicing since :2005

Answered : 3287 Questions

default
Posted on Mon, 27 Feb 2017 in Internal Doctor Category
Question: I have swelling in my legs calf and both knee doctor recommended me to have below tests.

I have attached all blood reports can you please tell me the reasons for problem in my leg?

What is in my total IGE report is that increased value? I have cough from last 1 month.
Why my CBC blood report have show so many problem ?
Why my esr rate is also incresed?
My ANA is also postive?
6month back my RA factor was positive but this time it was negative?
doctor
Answered by Dr. Prasad 10 hours later
Brief Answer:
Reports fairly normal..

Detailed Answer:
Hi,

I went through the details posted. I would like to know some basic history of this illness.
1. How long are you suffering with the swelling?
2. Does it occur in both limbs simultaneously?
3. Is the swelling gradually worsening / improving?
4. Is it hurting?
5. Do you have this problem throughout the day or it occurs intermittently?
6. Find any factors that improves / worsens this situation?
7. Do you have chest pain, breathing difficulties or any other symptoms associated with swelling?
8. Do you have dry cough or cough with sputum?

Please answer as many questions as possible in the follow up

Answers to your questions are:

1. The total IgE value reported is absolutely within normal limits. You need not be worried about it.
2. Complete blood count revealed features of anemia (mild), probably the cause is nutritional deficiency of iron.
3. ESR may be raised probably due to anemia. However in view of ANA positive status, it needs to be evaluated further by rheumatologist.

Hope this answers your question. Let me know if you need clarifications.

Regards

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Lab Tests ,  

Recent questions on  Nutritional deficiency

doctor1 MD

I have post viral gastroparesis and the doctor said it would go away in 5 days on its own. I took ranitidine for a whole week last week and a day of lanostoprezole and stopped all medications bc of side effects. After 3 days of light diet...I have been getting tingling feeling in my extremeties and pain....should I be worried? or ir the side effect of ranitidine or some nutritional deficiency?

doctor1 MD

I have a small taste bud that is a little swollen. I went to the hospital and had the doctor look at it. He said it was not cancer. But I don't know how to get it to go away.

doctor1 MD

Hello Doctor, As a typical software employee, I too have hair fall issue. I have a long silky hair which is used to be good before joining in IT industry. Its got increased recently I believe. What I have observed is, it is falling more when I do...

doctor1 MD

Hi Doctor, How much does Vit D deficiency or insufficiency has impact on Hair Loss. Does getting the Vit D levels corrected would help in hair regrowth?

doctor1 MD

My friend, Jay has a son, Jimmy, age 8, and is well-nourished so she tries to make sure that besides eating healthy that he take a daily child’s multivitamin/mineral pill that also includes 10 mg of iron. She’s particularly concerned that he get enough iron because she’s read that iron-deficiency anemia is one of the most common nutritional deficiencies in children. Therefore, she also gives him an additional iron supplement containing 30 mg of iron that was given to her at the health clinic to take because her hemoglobin levels were low. At Jimmy’s latest health check-up, the pediatrician notices that his growth rate has decreased since his check-up last year and is now below average for his age, and Mrs. Jones reports that Jimmy’s appetite has decreased lately and he hasn’t been eating as much. When closely questioned by the physician, Mrs. Jones tells him about the supplements she’s been giving her son. The doctor feels that Jimmy is indeed suffering from a nutritional deficiency, but it isn’t iron! In your essay, be sure to address the following questions and points (in essay form, don’t number or list parts of your essay):

doctor1 MD

Hie...

Iam 23 years old and had a laparotomy 3months before due to ruptured appendicitis... now iam having sudden excessive hair loss.... i have loss 60% of my hair... is this due to surgery or the possibilty of having any nutrition deficiency....??? but my physical health is in ok condition... wht should i do??? plz help me out :(



Depressed

doctor1 MD

Hi, recently my tongue became red with a burning sensation, some spots on the side and cracked tongue. It lasted about 2 weeks, recently , I noticed that my cheeks were fuller , looked like swollen. Today I have checked inside my mouth and I can see redness with spots on the cheeks and mouth (all inside) and definitely it s swollen - I can feel it when I talk or smile. Any suggestions or advise how to get rid of that swelling and redness? Thank you